Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 104, NWS Raleigh, NC

May 27, 2011Chatham County, Durham County, Orange County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 27, 2011, 1:25 PM EDT for Chatham County, Durham County, Orange County, North Carolina. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2011, 1:25 PM EDT (17:25 UTC)
Expired
May 27, 2011, 2:22 PM EDT
In force
57 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Chatham County, NC, Durham County, NC, Orange County, NC

The radar

The Raleigh/Durham radar (KRAX), 64 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 1:55 PM EDTTSTM WND DMGChapel Hill, NCSEVERAL POWER LINES DOWN ACROSS CHAPEL HILL
May 27, 2:25 PM EDTHAIL 0.88Durham, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 12:06 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-292 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WUUS52 KRAH 271725
SVRRAH
NCC037-063-135-271830-
/O.NEW.KRAH.SV.W.0104.110527T1725Z-110527T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
125 PM EDT FRI MAY 27 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHWESTERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 230 PM EDT

* AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER FEARRINGTON...OR 6 MILES SOUTHWEST OF
  CHAPEL HILL...MOVING NORTH AT 15 MPH. QUARTER SIZED HAIL AND WINDS
  IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CARRBORO...
  CHAPEL HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3605 7883 3573 7903 3578 7926 3585 7926
      3585 7924 3586 7925 3589 7926 3612 7925
TIME...MOT...LOC 1725Z 195DEG 11KT 3586 7909

$$

KC
2 follow-up statements
176 
WWUS52 KRAH 271749
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
149 PM EDT FRI MAY 27 2011

NCC037-063-135-271830-
/O.CON.KRAH.SV.W.0104.000000T0000Z-110527T1830Z/
CHATHAM NC-DURHAM NC-ORANGE NC-
149 PM EDT FRI MAY 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR SOUTHERN ORANGE...SOUTHWESTERN DURHAM AND NORTHEASTERN CHATHAM
COUNTIES...

AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR 
CARRBORO...OR NEAR CHAPEL HILL...MOVING NORTH AT 15 MPH. QUARTER 
SIZE HAIL WAS REPORTED WITH THIS STORM IN CHAPEL HILL AT 121 PM.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... DURHAM...EFLAND AND
HILLSBOROUGH.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3605 7883 3573 7903 3578 7926 3585 7926
      3585 7924 3586 7925 3589 7926 3612 7925
TIME...MOT...LOC 1748Z 195DEG 11KT 3593 7907

$$

KC
262 
WWUS52 KRAH 271822
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
222 PM EDT FRI MAY 27 2011

NCC037-063-135-271832-
/O.CAN.KRAH.SV.W.0104.000000T0000Z-110527T1830Z/
CHATHAM NC-DURHAM NC-ORANGE NC-
222 PM EDT FRI MAY 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ORANGE...SOUTHWESTERN
DURHAM AND NORTHEASTERN CHATHAM COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3605 7883 3573 7903 3578 7926 3585 7926
      3585 7924 3586 7925 3589 7926 3612 7925
TIME...MOT...LOC 1822Z 195DEG 11KT 3603 7904

$$

KC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:36 AM EDT, 2 hours 49 minutes earlier.

Area forecast discussion, May 27, 10:36 AM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1036 AM EDT FRI MAY 27 2011

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL EDGE SLOWLY EAST ACROSS
OUR REGION THROUGH SATURDAY. HIGH PRESSURE WILL THEN EXPAND ACROSS
THE MIDDLE ATLANTIC AND SOUTHEAST STATES SUNDAY THROUGH EARLY NEXT
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1025 AM FRIDAY...

STRONG VORTICITY MAXIMUM SHOWING UP CLEARLY ON WATER VAPOR AT 14Z
OVER UPSTATE SC LIFTING TO THE NE. THIS FEATURE INTERACTING WITH THE
MOIST AND MODERATELY  UNSTABLE OVER THE REGION WILL TRIGGER
SCATTERED TO NUMEROUS SHOWERS AND STORMS THIS AFTERNOON AND THIS
EVENING. EXPECT COVERAGE THROUGH 2 PM TO BE BEST WEST OF HIGHWAY 1.
SEVERE WEATHER PARAMETERS ARE MARGINAL AS BULK SHEAR (35 KTS AT 12Z
OVER THE NW PIEDMONT) HAS DIMINISHED TO LESS THAN 30 KTS THOUGH
MLCAPE AT 14Z 1000-1800 J/KG OVER THE PIEDMONT AND SANDHILLS.

CONSIDERABLE CLOUDINESS OVER THE PIEDMONT THIS MORNING WILL LIMIT
INSOLATION....KEEPING AIR MASS SLIGHT-TO-MODERATELY UNSTABLE. PER
VISIBLE IMAGERY...MORE SUN LIKELY OVER AREAS EAST OF HIGHWAY ONE
WHICH WILL LIKELY RESULT IN STRONG INSTABILITY THIS AFTERNOON.
THUS...WHILE SCATTERED T-STORMS EXPECTED AREAWIDE THIS
AFTERNOON...PARAMETERS CURRENTLY SUGGEST HIGHEST THREAT FOR SEVERE
OVER THE EASTERN PIEDMONT...SANDHILLS AND COASTAL PLAIN. MAIN SEVERE
WEATHER THREATS WILL BE LOCALLY DAMAGING WINDS AND LARGE HAIL.

HAVE ADJUSTED MAX TEMPS UP A COUPLE OF DEGREES IN THE COASTAL PLAIN
AND SANDHILLS WHERE PARTIAL SUN THIS MORNING HAVE ALREADY WARMED
TEMPS TO OR SLIGHTLY ABOVE 80 DEGREES. POTENTIAL FOR UPPER 80S TO
NEAR 90 OVER THE COASTAL PLAIN AND SANDHILLS. -WSS

TONIGHT: CONVECTIVE COVERAGE AND INTENSITY SHOULD DIMINISH AS BOTH
THE APPROACHING TROUGH ALOFT AND EARLIER INSTABILITY WEAKEN WITH
TIME. HOWEVER...THE CONTINUED PRESENCE/SLOW EASTWARD MIGRATION OF
THE PARENT TROUGH ALOFT SUGGESTS A FEW SHOWERS OR ISOLATED STORMS
COULD LINGER THROUGHOUT THE NIGHT. OTHERWISE...CONTINUED MOIST
SOUTHERLY FLOW AND RELATIVELY WIDESPREAD GROUND MOISTURE FROM
EARLIER RAIN SHOULD SUPPORT THE DEVELOPMENT OF OVERNIGHT STRATUS.
LOWS GENERALLY 62 TO 68 DEGREES.

&&

.SHORT TERM /SATURDAY NIGHT AND SATURDAY NIGHT/...
AS OF 330 AM FRIDAY...

SATURDAY: A CONTINUED WEAKENING BUT LINGERING PRESENCE OF THE TROUGH
ALOFT OVER THE TN VALLEY THIS MORNING...BY THEN OVERTAKEN SOMEWHAT
BY ANOTHER WEAK TROUGH AXIS OVER THE NORTHERN PLAINS...WILL RESULT
IN SCATTERED SHOWERS AND STORMS AGAIN SATURDAY AFTERNOON. HOWEVER...
THESE SHOULD BE MORE FOCUSED OVER THE COASTAL PLAIN AND WITH LESSER
INTENSITY THAN TODAY...SINCE THE AFOREMENTIONED POCKET OF RELATIVELY
COLD MID LEVEL TEMPERATURES WILL HAVE WEAKENED AND DRIFTED EASTWARD
AND THE BELT OF STRONGER MID LEVEL FLOW WILL HAVE LIFTED WELL AWAY
FROM NC - AN ENVIRONMENT SUPPORTIVE OF PRIMARILY SUB-SEVERE PULSE
WIND/HAIL. HIGH TEMPERATURES GENERALLY IN THE MIDDLE 80S WITH
PARTLY (TO MOSTLY SUNNY WEST) SKIES.

SATURDAY NIGHT: SURFACE HIGH PRESSURE WILL EXPAND SOUTHWESTWARD INTO
THE MIDDLE ATLANTIC AND SOUTHEAST STATES SATURDAY NIGHT ONWARD...
BENEATH BUILDING HEIGHTS ALOFT IN THE WAKE OF THE EARLIER TROUGHING
INVOF NC. CONTINUED SOUTHERLY FLOW...BUT WITH MORE INFLUENCE FROM
THE CALMING SURFACE RIDGE...SHOULD ALLOW FOR AREAS OF STRATUS AND
FOG TO AGAIN DEVELOP THROUGH SUNDAY MORNING. LOWS GENERALLY IN THE
MID 60S.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 250 AM FRIDAY...

MID LEVEL RIDGING WILL BUILD AND STRENGTHEN ACROSS THE REGION
THROUGH THE EARLY PART OF THE WEEK BEFORE SHIFTING SOUTHWEST BY THE
MIDDLE OF THE WEEK AS A SHORT WAVE MOVES ACROSS THE NORTHERN PLAINS
AND INTO SOUTHERN CANADA. THEREFORE...WITH STRENGTHENING RIDGING
OVER THE AREA INITIALLY...THICKNESS VALUES ARE PROGGED TO GRADUALLY
INCREASE THROUGH AT LEAST WEDNESDAY. AS A RESULT...AND WITH DRY
CONDITIONS AND PLENTY OF SUNSHINE EXPECTED...TEMPS SHOULD RISE WELL
INTO THE 90S. IF FACT...CURRENT INDICATIONS WOULD POINT TO THE
POSSIBILITY OF RECORD BREAKING HEAT FOR THE MIDDLE OF NEXT WEEK.
THEN...AS THE AFOREMENTIONED SHORT WAVE TRACKS EASTWARD...MODELS
SHOW AN ASSOCIATED BACK DOOR COLD FRONT MOVING ACROSS CENTRAL NORTH
CAROLINA DURING THE WEDNESDAY NIGHT/THURSDAY MORNING TIME FRAME.
THERE CONTINUES TO BE SIGNIFICANT MODEL DIFFERENCES WITH REGARDS TO
TIMING AND THE AMOUNT OF MOISTURE AND LIFT THAT WILL BE AVAILABLE TO
GENERATE ANY PRECIP. NEVERTHELESS...WILL INTRODUCE SLIGHT CHANCE
POPS AND WILL MAINTAIN THE SLIGHTLY COOLER TEMPS ON THURSDAY
RESULTING FROM THE ANTICIPATED INCREASED CLOUD COVER.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
AS OF 710 AM FRIDAY...

IFR-MVFR STRATUS CURRENTLY DEVELOPING NORTHWARD THROUGH CENTRAL NC
WILL BE SLOW TO LIFT AND SCATTER TO VFR...BETWEEN 14 AND
17Z...SLOWEST FROM KRDU WESTWARD TO TRIAD TERMINALS. EVEN
THEN...PERIODS OF BROKEN CUMULUS/CONVECTIVE CLOUD BASES BETWEEN
2500-4000 FT WILL PREVAIL THROUGH THE AFTERNOON... MAINLY WEST OF
KRWI AND KFAY (WHERE LOW LEVEL CLOUD COVER SHOULD BE MORE
SCATTERED). THE OTHER AVIATION CONCERN WILL BE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS THAT ARE EXPECTED TO DEVELOP...MOST
NUMEROUS FROM NEAR KRDU AND ESPECIALLY POINTS JUST WEST AND
SOUTHWEST OF KRDU TOWARD TRIAD TERMINALS...WITH HEATING AND THE
APPROACH OF AN UPPER LEVEL TROUGH FROM THE TN VALLEY/CENTRAL
APPALACHIANS. SHOWERS AND STORMS SHOULD GRADUALLY DIMINISH THROUGH
MIDNIGHT...THOUGH A FEW SHOWERS AND STORMS MAY LINGER THROUGHOUT THE
NIGHT...GIVEN THE CONTINUED PROXIMITY OF THE UPPER LEVEL TROUGH
STILL NEAR OR JUST WEST OF CENTRAL NC. CONTINUED MOIST SOUTHERLY
FLOW AND RELATIVELY WIDESPREAD GROUND MOISTURE FROM EARLIER RAIN
SHOULD PROMOTE THE DEVELOPMENT OF STRATUS BETWEEN 06-12Z SAT.

OUTLOOK: LATE NIGHT/EARLY MORNING STRATUS WILL LIKELY THEN DEVELOP
EACH DAY THROUGH TUE...WITH SCATTERED SHOWERS AND STORMS SATURDAY...
DIMINISHING TO ISOLATED IN COVERAGE AT BEST THROUGH EARLY NEXT
WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS/MWS
SHORT TERM...MWS
LONG TERM...KRR
AVIATION...MWS
Hazardous weather outlook, May 27, 12:14 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1214 PM EDT FRI MAY 27 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-280930-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1214 PM EDT FRI MAY 27 2011

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
ACROSS A LARGE PART OF CENTRAL NORTH CAROLINA THIS AFTERNOON
THROUGH EARLY EVENING. SOME STORMS WILL BE SEVERE... PARTICULARLY
IN THE VICINITY OF U.S. HIGHWAY ONE...WHERE WIND GUSTS IN EXCESS OF
55 MPH...HAIL UP TO THE SIZE OF GOLF BALLS...AND HEAVY DOWNPOURS
WITH LOCALIZED FLOODING WILL BE MOST PROBABLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, May 27, 12:14 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1214 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 PM     HAIL             DURHAM                  35.98N  78.92W
05/27/2011  E0.50 INCH       DURHAM             NC   TRAINED SPOTTER

            HALF INCH HAIL IN DOWNTOWN DURHAM.

&&

EVENT NUMBER RAH1100663

MEB
Local storm report, May 27, 12:43 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1243 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     HAIL             1 NE DURHAM             35.99N  78.91W
05/27/2011  M1.00 INCH       DURHAM             NC   NWS EMPLOYEE

&&

EVENT NUMBER RAH1100664

DJF
Special weather statement, May 27, 12:52 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1252 PM EDT FRI MAY 27 2011

NCZ073>076-083>086-271815-
ANSON-HOKE-LEE-MONTGOMERY-MOORE-RICHMOND-SCOTLAND-STANLY-
1252 PM EDT FRI MAY 27 2011

...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN WILL MOVE ACROSS
STANLY...SCOTLAND...RICHMOND...MOORE...MONTGOMERY...LEE...ANSON AND
HOKE COUNTIES THROUGH 230 PM EDT...

AT 1250 PM EDT...DOPPLER RADAR INDICATED NUMEROUS STRONG
THUNDERSTORMS OVER THE SOUTHERN PIEDMONT AND WESTERN SANDHILLS...
MOVING NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE EAST ROCKINGHAM...
AND...HAMLET...ROCKINGHAM...ELLERBE...DERBY...AND...NORMAN...
FOXFIRE...SEVEN LAKES...AND...TAYLORTOWN.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3465 7950 3480 7968 3480 8006 3482 8013
      3549 8009 3552 7934 3528 7921 3527 7922
      3526 7920 3520 7917 3496 7908 3483 7924
      3483 7934 3477 7933 3464 7945
TIME...MOT...LOC 1650Z 206DEG 19KT 3485 7981

BLAES
Special weather statement, May 27, 12:58 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1258 PM EDT FRI MAY 27 2011

NCZ024-025-040-041-271800-
CHATHAM-DURHAM-ORANGE-WAKE-
1258 PM EDT FRI MAY 27 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE...ORANGE...DURHAM AND
CHATHAM COUNTIES THROUGH 200 PM EDT...

AT 1257 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
DURHAM...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FEARINGTON...
PARKWOOD... CHAPEL HILL... DURHAM... HILLSBOROUGH... AND GORMAN.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3617 7908 3601 7870 3571 7898 3579 7922
TIME...MOT...LOC 1657Z 203DEG 22KT 3601 7892

KC
Local storm report, May 27, 1:13 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
113 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             1 ESE BUTNER            36.13N  78.76W
05/27/2011  E1.00 INCH       GRANVILLE          NC   BROADCAST MEDIA

&&

EVENT NUMBER RAH1100665

MEB
Local storm report, May 27, 1:21 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
121 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             4 ENE STEM              36.22N  78.66W
05/27/2011  E0.88 INCH       GRANVILLE          NC   TRAINED SPOTTER

&&

EVENT NUMBER RAH1100666

DJF

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 10:59 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth61 min
May 26, 11:18 PM EDTSpecial Weather StatementRAHGuilford, Montgomery, Randolph, Stanly42 min
May 26, 11:30 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph27 min
May 26, 11:47 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Lee, Montgomery, Moore, Orange43 min
May 27, 1:48 AM EDTSpecial Weather StatementRAHAnson57 min
May 27, 11:25 AM EDTSpecial Weather StatementRAHAlamance, Anson, Chatham, Cumberland, Durham, Franklin and 15 more90 min
May 27, 11:50 AM EDTSpecial Weather StatementRAHDurham40 min
May 27, 11:56 AM EDTAreal Flood AdvisoryRAHDurham, Granville94 min
May 27, 12:00 PM EDTSevere Thunderstorm WarningRAHDurham, Wake45 min
May 27, 12:30 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Wake45 min
May 27, 12:36 PM EDTAreal Flood AdvisoryRAHChatham84 min
May 27, 12:43 PM EDTAreal Flood AdvisoryRAHAnson, Richmond107 min
May 27, 12:52 PM EDTSpecial Weather StatementRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland83 min
May 27, 12:58 PM EDTSpecial Weather StatementRAHDurham62 min
May 27, 1:14 PM EDTSevere Thunderstorm WarningRAHGranville, Vance61 min
May 27, 1:23 PM EDTAreal Flood AdvisoryRAHHoke, Moore, Scotland3 hr
May 27, 1:26 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Granville, Orange3 hr
May 27, 1:33 PM EDTSpecial Weather StatementRAHGranville27 min
May 27, 1:35 PM EDTFlash Flood WarningRAHChatham, Durham, Granville, Orange3 hr
May 27, 1:43 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford92 min
May 27, 1:52 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford46 min
May 27, 1:59 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Wake61 min
May 27, 2:11 PM EDTSevere Thunderstorm WarningRAHGranville, Vance, Warren49 min
May 27, 2:19 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke56 min
May 27, 2:25 PM EDTFlash Flood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 16 more14 hr
May 27, 2:28 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Harnett, Wake3 hr
May 27, 2:45 PM EDTFlash Flood WarningRAHHarnett, Wake2 hr
May 27, 2:55 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Johnston, Wake44 min
May 27, 3:11 PM EDTSpecial Weather StatementRAHGranville, Vance64 min
May 27, 4:21 PM EDTFlash Flood WarningRAHDurham, Orange97 min
May 27, 5:02 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth43 min
May 27, 5:56 PM EDTAreal Flood AdvisoryRAHForsyth94 min
May 27, 6:22 PM EDTSpecial Weather StatementRAHHoke, Moore, Richmond, Scotland53 min
May 27, 6:25 PM EDTSpecial Weather StatementRAHHoke, Moore, Richmond, Scotland50 min
May 27, 7:11 PM EDTSpecial Weather StatementRAHAnson34 min
May 27, 7:25 PM EDTAreal Flood AdvisoryRAHAnson95 min
May 27, 7:46 PM EDTFlash Flood WarningRAHAnson3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.